Alert archive / Florida / Flash Flood Warnings in 2018

Flash Flood Warning 6, NWS Tallahassee, FL

June 3, 2018Dixie County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jun 3, 2018, 10:17 AM EDT for Dixie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2018, 10:17 AM EDT (14:17 UTC)
Expired
Jun 3, 2018, 1:15 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 152 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2411 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WGUS52 KTAE 031417
FFWTAE
FLC029-031715-
/O.NEW.KTAE.FF.W.0006.180603T1417Z-180603T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1017 AM EDT SUN JUN 3 2018

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southeastern Dixie County in Big Bend of Florida...

* Until 115 PM EDT.

* At 1014 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Up to four inches of rain have already fallen. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Horseshoe Beach and Shired Island. 

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2945 8330 2958 8312 2950 8302 2944 8306
      2942 8314 2938 8319 2944 8324 2943 8328

$$

22-BARRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:04 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 6:04 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
604 AM EDT Sun Jun 3 2018

.AVIATION...

[Through 12z Monday] Some patchy fog and/or low ceilings early this
morning will occasionally reduce conditions down to the MVFR to LIFR
range for a few hours, but VFR conditions are expected to prevail
for most of the period. However, scattered convection is expected
during the afternoon and early evening hours, and some of the storms
may be severe.

&&

.PREV DISCUSSION [322 AM EDT]...

.NEAR TERM [Through Today]...

A cold front will move into the area today with northwest flow
aloft. The thermodynamic environment ahead of the front will be
explosive with SBCAPE values over 3000 j/kg supported by steep 700-
500 mb lapse rates over 7 C/km and low to mid 70s dewpoints. Some
mid level dry air will also aide in boosting the Wet Microburst
Severity Index (WMSI) values into the 100-150 range, which is quite
high considering values near 80 are correlated with 50 knot wind
gusts. Overall, the main question about today is the initiation and
subsequent coverage of convection. An ensemble of convection
allowing models indicates that a later start to scattered convection
is possible this afternoon compared to Saturday with convection
lasting later into the evening hours as well. The highest coverage
is currently expected to be across the western half of the area
across southeast Alabama and the Florida panhandle. However, with
such a favorable thermodynamic environment expected to be in place
across the entire area, any storms that develop this afternoon could
become severe with damaging downburst wind gusts of 60-70 mph
possible anywhere in the forecast area. As such, the potential for
damaging winds was explicitly mentioned in the point and click
forecast for today across the areas where SPC has the marginal risk
in place. The main reason that there isn't anything higher than a
marginal risk across the forecast area is due to uncertainty with
the coverage of convection. Should it become more apparent that
convective coverage will be higher, then an upgrade to the risk
category could occur later today.

The other item of note today will be rather high heat index values.
Highs in the mid 90s coupled with those low-mid 70s dewpoints will
push max heat index values into the 102-107 degree range across the
area this afternoon. This is still a bit below the local heat
advisory criteria of 108-112, but it will definitely be a hot one
today.

.SHORT TERM [Tonight Through Tuesday]...

Convection from this afternoon will linger into the overnight
hours. The MLCAPE will still be elevated (staying over 2000 J/kg
in some areas), so the threat for severe weather won't diminish
after sunset, but will gradually decrease through the night. The
cold front driving these storms will continue to push southeast,
exiting our area Monday evening. On Tuesday, the front will then
stall out over central Florida. Daytime temperatures will still
peak in the upper 80s and low 90s Monday and Tuesday, but
overnight temperatures will drop into the mid 60s Monday night.

.LONG TERM [Tuesday Night Through Sunday]...

A drier airmass will move into place behind the cold front, but
with typical summer daytime heating, temperatures will still warm
into the low 90s through the week. With that kind of warmth,
isolated seabreeze convection still can't be ruled out, so PoPs
will remain around 20%. As we head into the weekend, an upper
level trough will move into place over the Gulf and build into a
more disturbed pattern again.

.MARINE...

Moderate westerly flow will become northerly Monday night in the
wake of a cold front, then will return to a more typical
summertime pattern with onshore flow in the afternoons and
westerly flow at night.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Widespread rainfall totals for the next week will be one inch or
less, mostly falling today and tonight with a cold front passage.
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   94  75  92  66  92 /  50  20  20   0   0
Panama City   89  76  88  71  86 /  40  20  10   0   0
Dothan        94  70  89  65  90 /  60  40  10   0   0
Albany        94  71  89  65  90 /  50  40  10   0   0
Valdosta      94  73  91  65  90 /  40  20  20   0   0
Cross City    92  76  90  68  90 /  20  20  30  10   0
Apalachicola  91  76  90  70  87 /  20  20  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...Nguyen

In the hours before

Local storm report, Jun 3, 6:17 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 AM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     WOODVILLE               30.32N 84.25W
06/02/2018                   LEON               FL   PUBLIC

            SEVERAL LARGE LIMBS DOWN AND SOME SNAPPED
            TREES REPORTED IN THE WOODVILLE AREA. ONE
            LARGE LIMB DAMAGED A CAR.

&&

DVD
Local storm report, Jun 3, 6:18 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     ALBANY                  31.58N 84.18W
06/02/2018                   DOUGHERTY          GA   911 CALL CENTER

            REPORT OF A TREE FALLING ON A VEHICLE IN THE
            ALBANY AREA.

0218 PM     TSTM WND DMG     MOULTRIE                31.18N 83.79W
06/02/2018                   COLQUITT           GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN WITHIN
            THE CITY OF MOULTRIE.

0218 PM     TSTM WND DMG     SOUTH MOULTRIE          31.16N 83.77W
06/02/2018                   COLQUITT           GA   PUBLIC

            METAL SHED DESTROYED AND BLOWN 75-100 YARDS.

0224 PM     TSTM WND DMG     GREENWOOD               30.87N 85.16W
06/02/2018                   JACKSON            FL   911 CALL CENTER

            REPORTS OF TREES DOWN IN THE GREENWOOD AREA.

0242 PM     TSTM WND DMG     LENOX                   31.28N 83.47W
06/02/2018                   COOK               GA   PUBLIC

            REPORTS OF TREES DOWN AROUND LENOX.

0318 PM     TSTM WND DMG     NAYLOR                  30.91N 83.08W
06/02/2018                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES DOWN IN LOWNDES COUNTY.

0320 PM     TSTM WND DMG     4 SW MEIGS              31.04N 83.14W
06/02/2018                   LANIER             GA   PUBLIC

            TREE DOWN ACROSS HIGHWAY 122 BETWEEN
            LAKELAND AND WALKERS CROSSING NEAR BANKS
            LAKE.

0324 PM     TSTM WND DMG     LAKELAND                31.04N 83.08W
06/02/2018                   LANIER             GA   911 CALL CENTER

            REPORTS OF NUMEROUS TREES DOWN THROUGHOUT
            LANIER COUNTY.

0325 PM     TSTM WND DMG     WOODVILLE               30.32N 84.25W
06/02/2018                   LEON               FL   PUBLIC

            SEVERAL LARGE LIMBS DOWN AND SOME SNAPPED
            TREES REPORTED IN THE WOODVILLE AREA. ONE
            LARGE LIMB DAMAGED A CAR.

0330 PM     TSTM WND DMG     3 N NAYLOR              30.95N 83.08W
06/02/2018                   LANIER             GA   EMERGENCY MNGR

            OVERTURNED FARM EQUIPMENT ALONG HIGHWAY 135
            SOUTH NEAR THE LOWNDES-LANIER COUNTY BORDER.

0420 PM     TSTM WND DMG     4 WSW LEE               30.40N 83.36W
06/02/2018                   MADISON            FL   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS MADISON
            COUNTY.

0428 PM     TSTM WND DMG     1 SE PERRY              30.11N 83.58W
06/02/2018                   TAYLOR             FL   911 CALL CENTER

            TREE AND POWER LINE REPORTED DOWN NEAR HWY
            27 AND SAN PEDRO.

0446 PM     TSTM WND DMG     SKIPPERVILLE            31.56N 85.55W
06/02/2018                   DALE               AL   911 CALL CENTER

            TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.

0518 PM     TSTM WND DMG     NEWVILLE                31.42N 85.34W
06/02/2018                   HENRY              AL   911 CALL CENTER

            3 TREES REPORTED DOWN IN THE NEWVILLE AREA.

0605 PM     TSTM WND DMG     2 SSE BLAKELY           31.36N 84.92W
06/02/2018                   EARLY              GA   PUBLIC

            TREES REPORTED DOWN IN BLAKELY.

0606 PM     TSTM WND DMG     DONALDSONVILLE A/P      31.01N 84.88W
06/02/2018                   SEMINOLE           GA   911 CALL CENTER

            TREE REPORTED DOWN JUST SOUTH OF
            DONALDSONVILLE.

0636 PM     TSTM WND DMG     5 S HAYNES              30.80N 84.94W
06/02/2018                   JACKSON            FL   911 CALL CENTER

            TREE REPORTED DOWN ON RIVER AND BUTLER RD.

0654 PM     TSTM WND DMG     FACEVILLE               30.75N 84.64W
06/02/2018                   DECATUR            GA   911 CALL CENTER

            TREE REPORTED DOWN ON QUINCY HWY AND
            BETTSTOWN RD.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:27 PM EDTSpecial Marine WarningTAE29 min
Jun 3, 10:01 AM EDTRip Current StatementTAEBay, Gulf, Walton13 hr
Jun 3, 2:24 PM EDTSpecial Weather StatementTAEBay, Gulf66 min
Jun 3, 3:13 PM EDTSpecial Marine WarningTAE2 hr
Jun 3, 3:44 PM EDTSpecial Weather StatementTAEHolmes46 min
Jun 3, 3:49 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington56 min
Jun 3, 4:06 PM EDTSpecial Marine WarningTAE54 min
Jun 3, 4:20 PM EDTSpecial Weather StatementTAEJackson55 min
Jun 3, 4:40 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Holmes, Jackson, Liberty, Washington50 min
Jun 3, 4:53 PM EDTSpecial Weather StatementTAELafayette52 min
Jun 3, 5:19 PM EDTSevere Thunderstorm WarningTAELafayette41 min
Jun 3, 5:23 PM EDTSevere Thunderstorm WarningTAEBay, Washington52 min
Jun 3, 5:24 PM EDTSpecial Weather StatementTAECalhoun, Liberty51 min
Jun 3, 5:53 PM EDTSpecial Marine WarningTAE67 min
Jun 3, 5:59 PM EDTSpecial Weather StatementTAELafayette31 min
Jun 3, 6:08 PM EDTSpecial Weather StatementTAEBay52 min
Jun 3, 6:14 PM EDTSpecial Weather StatementTAEBay46 min
Jun 3, 6:43 PM EDTSpecial Weather StatementTAEGulf47 min
Jun 3, 7:03 PM EDTSpecial Weather StatementTAEBay57 min
Jun 3, 7:17 PM EDTSpecial Marine WarningTAE58 min
Jun 3, 7:27 PM EDTSpecial Weather StatementTAEBay48 min

Nearby

Flash Flood Warnings in Florida, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.